English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Neurochemical Oscillations in the Basal Ganglia

Noori, H., & Jäger, W. (2010). Neurochemical Oscillations in the Basal Ganglia. Bulletin of mathematical biology, 72(1), 133-147. doi:10.1007/s11538-009-9441-7.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/21.11116/0000-0002-7E24-9 Version Permalink: http://hdl.handle.net/21.11116/0000-0002-7E25-8
Genre: Journal Article

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Noori, HR1, Author              
Jäger, W, Author
Affiliations:
1Interdisciplinary Center for Scientific Computing, University of Heidelberg, ou_persistent22              

Content

show
hide
Free keywords: -
 Abstract: This work represents an attempt to elucidate the neurochemical processes in the basal ganglia by mathematical modelling. The correlation between neurochemistry and electrophysiology has been used to construct a dynamical system based on the basal ganglia’s network structure. Mathematical models were constructed for different physical scales to reformulate the neurochemical and electrophysiological behaviour from synapses up to multi-compartment systems. Transformation functions have been developed to transit between the different scales. We show through numerical simulations that this network produces oscillations in the electrical potentials as well as in neurotransmitter concentrations. In agreement with pharmacological experiments, a parameter sensitivity analysis reveals temporary changes in the neurochemical and electrophysiological systems after single exposure to antipsychotic drugs. This behaviour states the structural stability of the system. The correlation between the neurochemical dynamics and drug-induced behaviour provides the perspective for novel neurobiological hypotheses.

Details

show
hide
Language(s):
 Dates: 2010-01
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: -
 Identifiers: DOI: 10.1007/s11538-009-9441-7
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Bulletin of mathematical biology
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: New York, NY : Academic Press
Pages: - Volume / Issue: 72 (1) Sequence Number: - Start / End Page: 133 - 147 Identifier: ISSN: 0092-8240
CoNE: https://pure.mpg.de/cone/journals/resource/954927526757